Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 20, 2009, 1:30 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2009, 1:30 PM EDT (17:30 UTC)
- Expired
- May 20, 2009, 2:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 126 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 1:45 PM EDT | TSTM WND GST 58 | Belle Glade, FL | A WIND GUST OF 58 MPH WAS MEASURED AT THE BELLE GLADE MESONET SITE. |
| May 20, 1:54 PM EDT | TSTM WND DMG | Belle Glade, FL | A TREE AND POWER LINES WERE REPORTED DOWN IN THE CITY OF BELLE GLADE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 201730
SVRMFL
FLC099-201800-
/O.NEW.KMFL.SV.W.0009.090520T1730Z-090520T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT WED MAY 20 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 200 PM EDT
* AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BELLE GLADE...AND MOVING NORTHWEST AT 15 MPH.
* THE STORM WILL AFFECT...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2665 8046 2653 8061 2670 8074 2675 8072
2675 8071 2676 8070 2679 8070 2682 8069
2689 8061
TIME...MOT...LOC 1730Z 157DEG 11KT 2665 8059
$$
BAXTER1 follow-up statement
343
WWUS52 KMFL 201745
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
145 PM EDT WED MAY 20 2009
FLC099-201800-
/O.CON.KMFL.SV.W.0009.000000T0000Z-090520T1800Z/
PALM BEACH FL-
145 PM EDT WED MAY 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL PALM BEACH COUNTY...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLE
GLADE...MOVING NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2665 8046 2653 8061 2670 8074 2675 8072
2675 8071 2676 8070 2679 8070 2682 8069
2689 8061
TIME...MOT...LOC 1745Z 157DEG 11KT 2669 8061
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:09 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 20, 10:09 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1009 AM EDT WED MAY 20 2009 .UPDATE... STACKED LOW CONTINUES TO SPIN OFFSHORE OF NAPLES AND IS SLOWLY...VERY SLOWLY DRIFTING TO THE WEST THIS MORNING. ON THE EAST SIDE OF THIS SYSTEM...DEEP/NEARLY UNIDIRECTIONAL SSERLY FLOW HAS FORMED CELLULAR BANDS OF SHOWERS/A FEW THUNDERSTORMS OVER THE ATLANTIC WATERS AND EAST COAST METRO AREAS WITH THE REMAINDER OF THE LAND MASS DRY. THE 12Z MIAMI RAOB IS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS TODAY...AS 500MB TEMPS OF -13C AND STEEP MID LEVEL LAPSE RATES FROM 650-500MB SHOULD CONTRIBUTE TO PLENTY OF INSTABILITY THIS AFTERNOON...WITH CAPES AROUND 3000J/KG IF ENOUGH HEATING IS REALIZED TO WARM TEMPS INTO THE LOWER TO MID 80S. IF THIS HAPPENS...DRY MID LEVELS FROM THE DRY SLOT ON THE SERN PERIPHERY OF STACKED LOW WOULD ALSO ENHANCE HAIL POTENTIAL...AND WET BULB ZERO HEIGHTS AROUND 10,400 FT ARE VERY FAVORABLE FOR HAIL IN SOUTH FLORIDA. DEEP LAYER SHEAR IS NOT OVERLY IMPRESSIVE...BUT GRADUAL STRENGTHENING/VEERING FLOW THROUGH THE MID LEVELS WOULD FAVOR CONTINUED DEVELOPMENT OF CELLULAR CONVECTION AND POSSIBLE ORGANIZATION INTO CONVECTIVE BANDS. SPC HAS PLACED MOST OF SOUTH FL IN A SLIGHT RISK FOR SEVERE WEATHER TODAY...AND THIS IS ALREADY REFLECTED IN THE HWO. /STRASSBERG && .PREV DISCUSSION... /ISSUED 813 AM EDT WED MAY 20 2009/ AVIATION...VFR CONDITIONS TO START THE MORNING OFF. SOUTHEAST WIND FLOW WILL INCREASE OVER THE EAST TERMINALS THIS MORNING AND BY MID AFTERNOON POSSIBLY EARLIER, A SEABREEZE WILL DEVELOP OVER KAPF. FOR NOW HAVE PLACED A VCTS IN EAST TERMINALS AFT 14Z AND IN KAPF AFT 19Z. MOST ACTIVITY SHOULD BE OVER NORTHWEST AREAS OF SOUTH FLORIDA THIS AFTERNOON AWAY FROM THE TERMINALS. HOWEVER, AMENDMENTS WILL BE ISSUED FOR ANY LOWER THAN VFR CONDITIONS IN RW OR TSTMS. PREV DISCUSSION... /ISSUED 447 AM EDT WED MAY 20 2009/ DISCUSSION...AN AREA OF LOW PRESSURE AT THE SURFACE IS CENTERED ROUGHLY 55-65NM WEST OF NAPLES THIS MORNING WHILE IT REMAINS NEARLY VERTICALLY STACKED WITH THE MID TO UPPER LOW. ALSO... A STATIONARY FRONT REMAINS PARKED OVER NORTHERN FL EXTENDING INLAND FROM THE ATLANTIC. A FAIRLY STRONG AREA OF HIGH PRESSURE IS CENTERED JUST EAST OF THE MID ATLANTIC STATES. TODAY THE SURFACE LOW WEST OF APF WILL SLOWLY MOVE DEEPER INTO THE GULF WHILE THE UPPER LOW MOVES SLOWLY NORTHWARD ALONG THE GULF COAST. THE PRESSURE GRADIENT BETWEEN THE SURFACE LOW WEST OF APF AND THE RIDGE OVER THE MID ATLANTIC STATES WILL KEEP CENTRAL AND NORTHEAST FLORIDA WINDY AND WET, BUT THE GRADIENT IN S FL WILL REMAIN FAIRLY WEAK. THE UPPER LOW IS EXPECTED TO KEEP A DIVERGENT FLOW ALOFT OVER S FL WHILE PUSHING IN DRY AIR AT THE MID LEVELS. MOISTURE WILL ALSO CONTINUE TO MOVE IN AT THE SURFACE. RUC ANALYSIS ALREADY SHOWS 500MB TEMPS DOWN TO -13C THIS MORNING OVER SOUTHERN PORTIONS OF THE CWA AND THE RUC/NAM/GFS FORECASTS ALL KEEP THE MID LEVEL TEMPS AT AROUND -12C THROUGH THE AFTERNOON. BOTTOM LINE... MID AND UPPER LEVEL DRYNESS WILL KEEP MOST CLOUDS NORTH OF THE AREA THIS MORNING, POSSIBLY ALLOWING THE CWA TO WARM, ESPECIALLY OVER THE INTERIOR, AND THIS WILL LEAD TO FARTHER DESTABILIZATION. MID LEVEL DRY LAYER AND COLD TEMPS WILL LEAD TO NUMEROUS THUNDERSTORMS IN THE AFTERNOON AND SOME ISOLATED THUNDERSTORMS MAY PLAY ROUGH WITH EXCESSIVE LIGHTNING, HEAVY RAINFALL, GUSTY WINDS TO NEAR 60MPH, AND HAIL POSSIBLY UP TO ONE INCH... HOWEVER THERE IS A DISCLAIMER... IF SHOWERS AND THUNDERSTORMS DEVELOP EARLIER IN THE DAY ENOUGH CLOUD COVER WILL KEEP AFTERNOON CONVECTION FROM REACHING ITS FULL POTENTIAL. ALONG THE SE COAST... MOST CONVECTION WILL BE INLAND FROM COASTAL DADE AND COASTAL BROWARD, BUT A PASSING SHOWER OR THUNDERSTORM MOVING IN FROM THE ATLANTIC WILL OCCUR... JUST LIKE WHAT IS HAPPENING NOW WITH THE CONVERGENCE BAND THAT HAS SET UP. ALONG THE WEST COAST AND INTO HENDRY AND GLADES COUNTIES... THIS AREA WILL LIKELY SEE THE MOST HEATING AND POSSIBLY EVEN A SEA BREEZE. THIS WILL LEAD TO CONVERGENCE AND GIVE THUNDERSTORMS A FOCUS... HENCE THE HIGHEST POPS IN THE CWA. THURSDAY AND FRIDAY... RESIDUAL MOISTURE WILL REMAIN AROUND SOUTH FLORIDA WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EXPECTED. AFTERNOON CONVECTION WILL BE AIDED BY A BIT OF UPPER LEVEL DIVERGENCE FROM THE UPPER LOW RETROGRADING BACK TO THE NW AND SLOWLY WEAKENING AS IT DOES SO. BEYOND FRIDAY... A MORE CLIMO LIKE/NORMAL WET SEASON PATTERN IS EXPECTED WITH SCATTERED THUNDERSTORMS EACH AFTERNOON MAINLY INLAND AND AWAY FROM THE COASTS AS DAYTIME HEATING AND SEA BREEZE COLLISION OCCURS. MARINE...WIND FORECASTS WILL REMAIN SOMEWHAT PROBLEMATIC TODAY AS THE SURFACE LOW WEST OF NAPLES SLOW DRIFTS FARTHER INTO THE GULF. WINDS WILL LIKELY CONTINUE TO BE FAIRLY BREEZY, BUT BELOW SCA CRITERIA IN THE ATLANTIC WATERS, OUTSIDE OF SHOWERS AND THUNDERSTORMS. IN THE GULF WINDS WILL CONTINUE TO VEER AROUND THE LOW, BUT REMAIN FAIRLY LIGHT. AFTER TODAY... THE LOW WILL MOVE FARTHER AWAY AND A GENERAL SE FLOW WILL ENSUE. WINDS ARE EXPECTED TO REMAIN AT OR LESS THAN 15KTS FOR THE REST OF THE PERIOD. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 74 83 74 / 50 40 40 30 FORT LAUDERDALE 84 73 83 74 / 40 30 30 30 MIAMI 85 74 84 74 / 40 30 40 30 NAPLES 85 68 87 69 / 60 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...65/GS SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, May 20, 9:10 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 910 AM EDT WED MAY 20 2009 FLZ063-066>075-168-172>174-210200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 910 AM EDT WED MAY 20 2009 ...ISOLATED SEVERE STORMS POSSIBLE MAINLAND THIS AFTERNOON... ...HIGH RISK OF RIP CURRENTS CONTINUES AT THE ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST SOUTHEAST WINDS NEAR 15 MPH ACROSS THE ATLANTIC WATERS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES. SWIMMING IS NOT RECOMMENDED. THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY, THOUGH THE MAIN FOCUS IS EXPECTED TO BE ACROSS INTERIOR LOCALES THIS AFTERNOON AND EVENING. A FEW STORMS ACROSS THESE AREAS COULD EVEN BECOME SEVERE, CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A FEW STRONG STORMS ARE POSSIBLE ACROSS THE REST OF THE AREA. WIND: THUNDERSTORMS OVER THE INTERIOR WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. ELSEWHERE...GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. HAIL: HAIL TO AROUND QUARTER SIZE IS POSSIBLE ACROSS MAINLY INTERIOR LOCALES THIS AFTERNOON. FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO LOCALIZED STREET FLOODING, ESPECIALLY WHERE SHOWERS AND STORMS CONTINUOUSLY MOVE OVER AN AREA. TORNADOES: A BRIEF TORNADO CANNOT BE RULED OUT TODAY, GIVEN A MOIST LOW LEVEL ENVIRONMENT ALONG WITH A SLIGHTLY FAVORABLE LOW LEVEL WIND PROFILE. WATERSPOUTS: THERE IS A MODERATE RISK OF WATERSPOUTS ACROSS THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TYPICAL MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY, FOCUSED ACROSS INTERIOR LOCALES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GR
In the hours before
Special weather statement, May 20, 12:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1224 PM EDT WED MAY 20 2009
FLZ067-068-168-201715-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
1224 PM EDT WED MAY 20 2009
...STRONG THUNDERSTORM MOVING ACROSS THE COASTAL AND METRO AREAS
OF PALM BEACH COUNTY...
AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN PALM BEACH COUNTY...
MOVING NORTHWEST AT 15 MPH.
THIS STORM WILL AFFECT...
LAKE WORTH...
PALM SPRINGS...
LAKE CLARKE SHORES...
PALM BEACH...
WEST PALM BEACH...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
LAT...LON 2675 8004 2655 8003 2654 8004 2644 8006
2647 8024 2696 8025 2694 8006 2690 8004
2685 8004 2677 8005 2676 8003
TIME...MOT...LOC 1622Z 146DEG 12KT 2667 7998
GRSpecial weather statement, May 20, 12:30 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1230 PM EDT WED MAY 20 2009
FLZ067-201700-
INLAND PALM BEACH COUNTY FL-
1230 PM EDT WED MAY 20 2009
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE GLADE TO 12
MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...MOVING NORTHWEST
AT 15 MPH.
THESE STORMS WILL AFFECT...
BELLE GLADE...
SOUTH BAY...
U S 27...
U S 441...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORMS HAVE PASSED.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2634 8059 2668 8081 2670 8076 2669 8074
2671 8073 2675 8063 2641 8038
TIME...MOT...LOC 1629Z 138DEG 11KT 2668 8069 2643 8054
BAXTERSpecial weather statement, May 20, 12:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1239 PM EDT WED MAY 20 2009 FLZ071-072-201745- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 1239 PM EDT WED MAY 20 2009 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL BROWARD COUNTY... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAWGRASS MILLS MALL...MOVING NORTHWEST AT 10 MPH. THIS STORM WILL AFFECT... MARKHAM PARK... INTERSECTION I-75 AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2633 8061 2633 8031 2612 8029 2610 8040 TIME...MOT...LOC 1639Z 153DEG 11KT 2613 8035 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:05 AM EDT | Special Marine Warning | MFL | 25 min | |
| May 20, 3:35 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 16 hr |
| May 20, 9:43 AM EDT | Special Marine Warning | MFL | 32 min | |
| May 20, 10:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 20, 11:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| May 20, 12:04 PM EDT | Tornado Warning | MFL | Palm Beach | 26 min |
| May 20, 12:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 20, 12:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| May 20, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 20, 12:39 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| May 20, 12:46 PM EDT | Tornado Warning | MFL | Palm Beach | 19 min |
| May 20, 12:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| May 20, 1:20 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 13 min |
| May 20, 1:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 20, 1:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| May 20, 1:54 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 18 min |
| May 20, 1:58 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 21 min |
| May 20, 2:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 20, 2:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| May 20, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| May 20, 2:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| May 20, 3:01 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 35 min |
| May 20, 3:12 PM EDT | Special Marine Warning | MFL | 32 min | |
| May 20, 3:15 PM EDT | Special Weather Statement | MFL | Broward | 60 min |
| May 20, 4:10 PM EDT | Special Marine Warning | MFL | 80 min | |
| May 20, 4:11 PM EDT | Special Weather Statement | MFL | Hendry | 64 min |
| May 20, 5:19 PM EDT | Special Marine Warning | MFL | 94 min | |
| May 20, 5:34 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| May 20, 5:57 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 20, 6:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| May 20, 6:44 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.